Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 50, NWS State College, PA

June 9, 2006Lycoming County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 9, 2006, 4:57 PM EDT for Lycoming County, Pennsylvania. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2006, 4:57 PM EDT (20:57 UTC)
Expired
Jun 9, 2006, 5:45 PM EDT
In force
48 min
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Lycoming County, PA

The radar

The State College radar (KCCX), 92 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2006-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2006-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
373 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:35 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 9, 3:35 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
335 PM EDT FRI JUN 9 2006

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
ONGOING ISOLATED AND PULSE THUNDERSTORM ACTIVITY WILL END DURING THE
EVENING HOURS AS SHORTWAVE TROF MOVES EAST OF THE REGION. RADAR
TRENDS OVER THE LAST HOUR HAVE SHOWN A MARKED DECREASE IN
CELLS...ESPECIALLY OVER THE LOWER SUSQUEHANNA VALLEY. SKIES WILL BE
MAINLY CLEAR EVERYWHERE BY MIDNIGHT. SATURDAY WILL BE A VERY COOL AND
BREEZY DAY...AND MAINLY DRY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
MUCH OF NEXT WEEK LOOKS TO BE DOMINATED BY NORTHWEST FLOW AS UPR
TROF IS FORECAST TO RELAX ITS HOLD ON THE REGION AS IT LIFTS SLOWLY
NORTHEAST...KICKED NORTHEAST BY AN UPPER RIDGE BUILDING INTO THE
CENTRAL U.S.  IT WILL BE COOL AND MAINLY DRY THROUGH NEXT FRIDAY
WITH WHAT LOOKS LIKE RIGHT NOW AS LIMITED CHANCES FOR PCPN. DAILY
TEMPERATURES WILL START OUT AROUND 5 TO 10 DEGREES BELOW NORMAL AND
MODERATE THROUGH THE WEEK BACK TOWARDS SEASONAL NORMALS.

&&

.AVIATION...
ISOLATED TO SCATTERED THUNDERSTORMS WILL PRODUCE LOCAL IFR VSBYS AND
CIGS ALONG WITH GUSTY WINDS TIL AROUND 12Z. OTHERWISE...WIDESPREAD
VFR CONDITIONS ARE EXPECTED THROUGH THE END OF THE PERIOD. SATURDAY
WILL BE A BREEZY DAY WITH NORTHWEST WINDS EXPECTED AT 10 TO 20
KTS...BUT THIS SHOULD NOT SIGNIFICANTLY AFFECT FLYING INTERESTS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GRUMM
LONG TERM...GARTNER
AVIATION...GRUMM
Hazardous weather outlook, Jun 9, 4:33 AM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
433 AM EDT FRI JUN 9 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-100845-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
433 AM EDT FRI JUN 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 9, 3:07 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
307 PM EDT FRI JUN 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             MONTOURSVILLE           41.25N 76.92W
06/09/2006  M0.75 INCH       LYCOMING           PA   PUBLIC

&&

RTH
Local storm report, Jun 9, 3:13 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
313 PM EDT FRI JUN 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             JACOBUS                 39.88N 76.71W
06/09/2006  M0.75 INCH       YORK               PA   PUBLIC

&&

RTH
Local storm report, Jun 9, 3:31 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
331 PM EDT FRI JUN 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             ELIZABETHVILLE          40.55N 76.82W
06/09/2006  M0.88 INCH       DAUPHIN            PA   PUBLIC

&&

RTH
Special weather statement, Jun 9, 3:46 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
346 PM EDT FRI JUN 9 2006

PAZ056-057-063-092045-
CUMBERLAND-DAUPHIN-PERRY-
346 PM EDT FRI JUN 9 2006

...A CLUSTER STRONG THUNDERSTORMS WILL AFFECT EASTERN
CUMBERLAND...DAUPHIN AND EASTERN PERRY COUNTIES...

AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES NORTH OF CARLISLE...MOVING SOUTHEAST AT
25 MPH. THE THUNDERSTORM WILL BE NEAR SHERMANSDALE AROUND 400 PM...
DUNCANNON...AMITY HALL AROUND 405 PM...MARYSVILLE...WERTZVILLE...
DAUPHIN...HOGESTOWN AROUND 420 PM...ENOLA...ROCKVILLE AND
MECHANICSBURG AROUND 425 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 227 AND 248...I-81 BETWEEN
MILE MARKERS 51 AND 74...I-83 BETWEEN MILE MARKERS 40 AND 50...ALL OF
I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...ROUTE 11...ROUTE
11/15...ROUTE 15...ROUTE 322...ROUTE 322/22.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
WINDS OF THIS MAGNITUDE MAY BE STRONG ENOUGH TO DOWN TREE LIMBS AND
POWER LINES...AND PROPEL LOOSE OUTDOOR OBJECTS.

FORECASTER: KL
Special weather statement, Jun 9, 4:27 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
427 PM EDT FRI JUN 9 2006

PAZ037-092115-
TIOGA-
427 PM EDT FRI JUN 9 2006

...A STRONG THUNDERSTORM WILL AFFECT TIOGA COUNTY...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF WELLSBORO...MOVING SOUTHEAST
AT 25 MPH. THE THUNDERSTORM WILL BE NEAR MANSFIELD AROUND 440 PM...
COVINGTON AROUND 445 PM AND BLOSSBURG AROUND 450 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FORECASTER:RHG
Special weather statement, Jun 9, 4:34 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
434 PM EDT FRI JUN 9 2006

PAZ012-041-045-046-092100-
NORTHERN CLINTON-NORTHERN LYCOMING-SOUTHERN CLINTON-SOUTHERN
LYCOMING-

434 PM EDT FRI JUN 9 2006

...A STRONG THUNDERSTORM WILL AFFECT CLINTON AND LYCOMING COUNTIES...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF LOCK HAVEN...MOVING
SOUTHEAST AT 35 MPH. THE THUNDERSTORM WILL BE JUST NORTH OF
INTERSTATE 80...ALONG THE CLINTON...LYCOMING COUNTY LINE BY 500 PM.
THIS STORM WILL BE JUST EAST OF AVIS BY 500 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 185 AND 191.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH SMALL
HAIL...AND DANGEROUS LIGHTNING.

FORECASTER: MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 11:44 AM EDTSevere Thunderstorm WarningCTPCumberland, York61 min
Jun 9, 12:17 PM EDTSevere Thunderstorm WarningCTPClinton43 min
Jun 9, 12:40 PM EDTSevere Thunderstorm WarningCTPDauphin50 min
Jun 9, 1:20 PM EDTSevere Thunderstorm WarningCTPSnyder25 min
Jun 9, 1:38 PM EDTSevere Thunderstorm WarningCTPLycoming67 min
Jun 9, 1:47 PM EDTSevere Thunderstorm WarningCTPYork58 min
Jun 9, 1:59 PM EDTSevere Thunderstorm WarningCTPDauphin46 min
Jun 9, 2:37 PM EDTSevere Thunderstorm WarningCTPLancaster53 min
Jun 9, 5:34 PM EDTSevere Thunderstorm WarningCTPNorthumberland26 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.